MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA; TOURNIQUET, PNEUMATIC

STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA; TOURNIQUET, PNEUMATIC
Model Number 5921-030-135
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was reprocessed at the following site: stryker tijuana operations.(b)(4).The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, visual and functional inspection revealed an audible air leak was heard and a strong flow of air indicating a leak could be felt.As the cuff inflated it presented with a cut through the cuff material to the bladder resulting in a puncture at the bottom of the cut on the non-patient side.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause(s) is: ptc coming into contact with sharp object or surface.Product damaged during shipping/storage.Loss of structural integrity.Inadequate handling, user damages cuff.The instructions for use (ifu) state: -it is important that the tourniquet cuff be applied at the proper location with adequate pressure for the appropriate amount of time.Avoid needles, towel clips, leg holders and other equipment that can puncture or otherwise damage the cuff.Directions for use: before beginning the procedure, verify compatibility of all devices and accessories.Prior to surgery, select the proper sized tourniquet cuff by measuring the circumference of the patient's limb.This will avoid problems caused by a tourniquet cuff that is too small or too large.Secure the cuff fasteners to ensure that the cuff stays in place during the procedure.If the package is damaged or if it was opened and the device was not used, return the device and packaging to stryker sustainability solutions.Inspect the device for overall condition and physical integrity.Do not use the device if any damage is noted.Return the device and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the tourniquet was defective as it had a hole in the tubing.There was no patient injury or medical intervention and extended procedure time reported was 25 minutes.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
TOURNIQUET, PNEUMATIC
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA
ave todos los santos no. 10802
col. leandro valle, baja ca
tijuana
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS-TIJUANA
ave todos los santos no. 10802
col. leandro valle, baja ca
tijuana
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key15611159
Report Number3020163307-2022-00001
Device Sequence Number6463349
Product Code KCY
UDI-Device Identifier00885825016142
UDI-Public00885825016142
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model Number5921-030-135
Device Catalogue Number5921-030-135RR
Device Lot Number0000173252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown